CaltechAUTHORS
  A Caltech Library Service

Multiple-source optical diffusion approximation for a multilayer scattering medium

Hollmann, Joseph L. and Wang, Lihong V. (2007) Multiple-source optical diffusion approximation for a multilayer scattering medium. Applied Optics, 46 (23). pp. 6004-6009. ISSN 0003-6935. doi:10.1364/AO.46.006004. https://resolver.caltech.edu/CaltechAUTHORS:20161005-100353189

[img] PDF - Published Version
See Usage Policy.

535kB

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20161005-100353189

Abstract

A method for improving the accuracy of the optical diffusion theory for a multilayer scattering medium is presented. An infinitesimally narrow incident light beam is replaced by multiple isotropic point sources of different strengths that are placed in the scattering medium along the incident beam. The multiple sources are then used to develop a multilayer diffusion theory. Diffuse reflectance is then computed using the multilayer diffusion theory and compared with accurate data computed by the Monte Carlo method. This multisource method is found to be significantly more accurate than the previous single-source method.


Item Type:Article
Related URLs:
URLURL TypeDescription
http://dx.doi.org/10.1364/AO.46.006004DOIArticle
https://www.osapublishing.org/ao/abstract.cfm?uri=ao-46-23-6004PublisherArticle
ORCID:
AuthorORCID
Wang, Lihong V.0000-0001-9783-4383
Additional Information:© 2007 Optical Society of America. Received 12 December 2006; revised 24 April 2007; accepted 17 May 2007; posted 22 May 2007 (Doc. ID 78010); published 9 August 2007. We thank A. Garcia-Uribe for checking the derivations. This work was supported by the National Institutes of Health grant R01 CA106728.
Funders:
Funding AgencyGrant Number
NIHR01 CA106728
Issue or Number:23
Classification Code:OCIS codes: 170.3660, 290.7050
DOI:10.1364/AO.46.006004
Record Number:CaltechAUTHORS:20161005-100353189
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20161005-100353189
Official Citation:Joseph L. Hollmann and Lihong V. Wang, "Multiple-source optical diffusion approximation for a multilayer scattering medium," Appl. Opt. 46, 6004-6009 (2007)
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:70870
Collection:CaltechAUTHORS
Deposited By: Tony Diaz
Deposited On:05 Oct 2016 17:10
Last Modified:11 Nov 2021 04:36

Repository Staff Only: item control page